Wednesday, 15 May 2019

Number of frail patients on the rise in Singapore: NHG


The number of frail patients here has increased by 35.5%, going from 36,208 in 2010 to 49,092 in 2017.

Associate Professor Reshma Merchant, head of the Geriatric Medicine division at the National University Hospital, highlighted five symptoms of frailty.

They are: Unintended weight loss of 5% or more within six to 12 months, a general feeling of exhaustion three or more days a week, a slow walking speed, muscle weakness and low levels of physical activity.

Those who experience one or two of the above symptoms are considered pre-frail.

Ref: https://www.tnp.sg/news/singapore/number-frail-patients-rise-singapore-nhg

S$1 million grant to boost support for people with special needs, ex-offenders, transient workers


Organisations across Singapore that help people in need such as ex-offenders, those suffering mental health problems, and transient workers, stand to benefit from a new S$1 million grant programme.

At least 50 social service and community organisations will each receive up to S$20,000 under the programme, called “Bless Our City”, unveiled on Monday (May 13). So far, 40 organisations have been invited to take part.

The programme is a joint effort between real estate developer Far East Organisation and the Central Singapore Community Development Council (CDC).

Ref: https://www.todayonline.com/singapore/s1-million-grant-boost-support-people-special-needs-ex-offenders-transient-workers

My photo - Singapore Japanese Garden


A public domain photo by me

Low-dose aspirin increases risk of bleeding in the skull


Taking low-dose aspirin could increase the risk of bleeding in the skull, especially among those with no history of heart issues or adults with a body mass index under 25.

Low-dose aspirin has been recommended in the past for older adults as a method to reduce their risk of heart attack and stroke by preventing blood clots.

But several recent studies have found this positive benefit is negated by the increased risk of internal bleeding.

Now, a new review finds that taking low-dose aspirin regularly raises the risk of a type of skull bleeding, known as an intracranial hemorrhage.

Ref: https://www.dailymail.co.uk/health/article-7024519/Low-dose-aspirin-increases-risk-bleeding-skull-study-finds.html